MAUDE Adverse Event Report: MICROVENTION INC. SOFIA 5F-115CM STR; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION INC. SOFIA 5F-115CM STR; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number DA5115ST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded at the user facility and not returned to the manufacturer for evaluation.Procedural or medical imaging was not provided.The alleged re-occlusion of the right ica event as described could not be confirmed.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
As reported in the sofast study, date of original surgery (b)(6) 2023.The first scan was (b)(6) 2023 & patient hospitalized.Upon doing a repeat head ct/cta scan on (b)(6) 2023, it was discovered this patient had a re-occlusion of the r ica.Patient was started on a heparin drip and moved to icu for close monitoring and may undergo a carotid endartectomy by vascular surgery.Patient is still completely neurologically intact with an nihss of 0.Discharged to home on (b)(6) 2023.Additional information received notes at the 90 day follow up visit on (b)(6) 2023 (pod 104), nihss was noted to be 0 and mrs remained at 1.No new adverse events were noted.Subject was exited from the study the same day.Although requested, there are no medical notes or clarification provided by the site at this time.It is noted the event is reported definitely related to the study disease and possibly related to the sofia device.
 
Additional Manufacturer Narrative
Upon review of device registrations and mdrs submitted to the fda, discrepancies were noted.Clarification was received regarding the device registration and the following fields have been corrected: d1 d2a d2b d3 g5 the corrected information does not have any impact on the incident or investigative data submitted on earlier reports.The d4 data, h6 codes and h11 investigation results stand as previously submitted.
 
Event or Problem Description
No additional information received.This report represents corrections to a previously submitted mdr.Fields corrected are listed in h11.
 
Additional Manufacturer Narrative
Items returned: - n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include, but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudo aneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions: exercise care in handling the sofia¿ catheter to reduce the chance of accidental damage.Use caution when manipulating the sofia¿ catheter in tortuous vasculature to avoid damage.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.Presence of calcifications, irregularities, or other devices may damage the sofia¿ catheter and potentially affect its insertion or removal.Maintain perfusion of heparinized saline for inner lumen of the sofia¿ catheter to prevent thrombus formation.If removed from the patient, the hydrophilic coating on the sofia¿ catheter should be hydrated with heparinized saline.Do not allow the coating to dry.Delivery of the sofia¿ catheter 6.Go to step 7 or 8, depending on the situation described below and choose appropriate devices for navigation of the sofia¿ catheter.7.Navigation through the vasculature, except for the intracranial vasculature a.Prepare 0.035¿ or 0.038¿ guidewire for navigation of the sofia¿ catheter.B.Insert the guidewire into the sofia¿ catheter and advance the guidewire until the guidewire and the sofia¿ catheter are aligned at the distal end.C.Using the introducer sheath provided in the package, carefully insert the sofia¿ catheter and the guidewire through a hemostatic valve of the femoral sheath d.Remove the introducer sheath from the sofia¿ catheter once the distal shaft of the sofia¿ catheter is placed inside the patient body.Warning: introducer sheath is not intended for use inside the patient body.E.Under fluoroscopic guidance, advance or withdraw the sofia¿ catheter over the guidewire until desired position is attained or before the intracranial position is achieved.Select vessels by slowly torqueing the sofia¿ catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Warning: do not exceed 2070 kpa (300 psi) maximum recommended infusion pressure.Excess pressure may damage the device or injure the patient.Carefully monitor placement of the distal tip when using a power injector to infuse.F.Go to step 8 for navigation through the intracranial vasculatures.Otherwise proceed to step 9.8.Navigation through the intracranial vasculature a.Prepare microcatheter and compatible guidewire for navigation of the sofia¿ catheter.B.Slowly remove, if any, devices previously inserted in the sofia¿ catheter.Insert the microcatheter with the guidewire into the sofia¿ catheter.C.Under fluoroscopic guidance, advance or withdraw the sofia¿ catheter over the microcatheter and the guidewire until desired position is attained.Select vessels by slowly torqueing the sofia¿ catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Warning: do not exceed 2070 kpa (300 psi) maximum recommended infusion pressure.Excess pressure may damage the device or injure the patient.Carefully monitor placement of the distal tip when using a power injector to infuse.9.Slowly remove the guidewire or the microcatheter if necessary.Make sure that continuous perfusion of heparinized saline is maintained through the sidearm of the rhv.Note: the microcatheter used to navigate the sofia¿ catheter may be kept for the rest of procedure.The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.

Brand Name
SOFIA 5F-115CM STR
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18108056
Report Number2032493-2023-01041
Device Sequence Number20190875
Product Code DQO
UDI-Device Identifier00812636020082
UDI-Public(01)00812636020082(11)230403(17)260331(10)0000344186
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberDA5115ST
Device Lot Number0000344186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2023
Supplement Date Received by Manufacturer11/13/2023
06/11/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/13/2023
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale